Thunderstorm Wind, Dixon
- When
- July 3, 10:25 PM CST
- Where
- Dixon County, 2 mi E of Concord
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.383, -96.950
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 3, 9:05 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 PM CDT SAT JUL 3 2004 .DISCUSSION... BUSY WITH SEVERE WEATHER. HAVE UPDATED ZONE FOR LINE OF TSTMS IN SE SD MOVG SLOWLY AS TROF MOVES THROUGH. DID LEAVE A LOW POP CHC OF TSTMS TNGT BEHIND THROUGH IN NRN PARTS OF CWA. EARLIER LOWS LOOK GOOD. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 527 AM CDT SAT JUL 03 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 527 AM CDT SAT JUL 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A TROUGH OF LOW PRESSURE WILL MOVE EAST OVER THE AREA THROUGH THIS EVENING. WITH LINGERING LOW LEVEL MOISTURE AND RELATIVELY COLD AIR ALOFT...SCATTERED THUNDERSTORMS SHOULD DEVELOP WEST OF THE JAMES RIVER THIS AFTERNOON...AND THEN MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD PRODUCE WIND GUSTS UP TO 60 MPH AND DIME SIZE HAIL...MAINLY WEST OF A LINE FROM BROOKINGS TO YANKTON IN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EAST OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS SYSTEM WILL TAP INTO A SOUTHEAST FLOW OF MOIST UNSTABLE AIR FROM THE CENTRAL PLAINS TO PRODUCE EXPECTED WIDESPREAD SHOWERS AND THUNDERSTORMS... DEVELOPING WEST OF THE JAMES RIVER LATE SUNDAY NIGHT...THEN SPREADING EAST MONDAY AND MONDAY NIGHT. A FEW STORMS COULD PRODUCE DIME SIZE HAIL SOUTH OF INTERSTATE 90. HEAVY RAINS ARE ALSO POSSIBLE...MAINLY NORTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT WEST OF LINE FROM BROOKINGS TO YANKTON IN SOUTH DAKOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1022 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL CROOKS 43.66N 96.81W
07/03/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
NICKLE SIZE HAIL AND LARGER.
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL TYNDALL 42.99N 97.86W
07/03/2004 0.75 INCH BON HOMME SD PUBLIC
WEST SIDE OF TYNDALL.
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 7 NNW FLANDREAU 44.14N 96.65W
07/03/2004 0.75 INCH MOODY SD PUBLIC
0940 PM HAIL COLTON 43.79N 96.93W
07/03/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0955 PM HAIL 5 N YANKTON 42.96N 97.39W
07/03/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
INTERSECTION OF US 81 HWY 303.
0915 PM HAIL 6 NE TRIPP 43.29N 97.88W
07/03/2004 1.25 INCH HUTCHINSON SD PUBLIC
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1053 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL TYNDALL 42.99N 97.86W
07/03/2004 0.75 INCH BON HOMME SD PUBLIC
WEST SIDE OF TYNDALL.
&&
DPMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL YANKTON 42.89N 97.39W
07/03/2004 0.88 INCH YANKTON SD BROADCAST MEDIA
&&
DPMPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 SSW ARTESIAN 43.94N 97.96W
07/03/2004 1.75 INCH SANBORN SD PUBLIC
0705 PM HAIL 5 SSW FEDORA 43.94N 97.83W
07/03/2004 1.00 INCH MINER SD PUBLIC
0708 PM HAIL 11 S FEDORA 43.85N 97.79W
07/03/2004 0.75 INCH MINER SD PUBLIC
0710 PM HAIL 9 SSW FEDORA 43.89N 97.86W
07/03/2004 0.25 INCH SANBORN SD PUBLIC
0739 PM HAIL 7 N FULTON 43.83N 97.82W
07/03/2004 1.00 INCH HANSON SD PUBLIC
0755 PM HAIL 4 W CANOVA 43.88N 97.58W
07/03/2004 0.75 INCH MINER SD PUBLIC
0756 PM HAIL 1 W DIMOCK 43.48N 98.01W
07/03/2004 1.75 INCH HUTCHINSON SD PUBLIC
0756 PM HAIL MITCHELL 43.73N 98.03W
07/03/2004 2.50 INCH DAVISON SD LAW ENFORCEMENT
0758 PM HAIL 1 E FULTON 43.73N 97.80W
07/03/2004 0.75 INCH HANSON SD PUBLIC
0758 PM HAIL 1 E FULTON 43.73N 97.80W
07/03/2004 0.75 INCH HANSON SD AMATEUR RADIO
0800 PM HAIL ALEXANDRIA 43.65N 97.78W
07/03/2004 1.75 INCH HANSON SD TRAINED SPOTTER
0818 PM HAIL 6 N COLMAN 44.07N 96.82W
07/03/2004 0.75 INCH MOODY SD PUBLIC
0823 PM HAIL NW PARKSTON 43.39N 97.99W
07/03/2004 0.88 INCH HUTCHINSON SD TRAINED SPOTTER
0823 PM HAIL PARKSTON 43.39N 97.99W
07/03/2004 0.88 INCH HUTCHINSON SD PUBLIC
0825 PM HAIL 3 NW EMERY 43.63N 97.66W
07/03/2004 0.75 INCH HANSON SD PUBLIC
0845 PM HAIL 2 E HOWARD 44.01N 97.48W
07/03/2004 1.25 INCH MINER SD PUBLIC
0845 PM HAIL 9 NE TRIPP 43.32N 97.84W
07/03/2004 1.50 INCH HUTCHINSON SD PUBLIC
0856 PM HAIL 2 S WINFRED 43.97N 97.36W
07/03/2004 0.88 INCH LAKE SD NWS EMPLOYEE
0901 PM HAIL 2 S WINFRED 44.00N 97.36W
07/03/2004 0.88 INCH LAKE SD NWS EMPLOYEE
0905 PM HAIL 7 NNW FLANDREAU 44.14N 96.65W
07/03/2004 0.75 INCH MOODY SD PUBLIC
0915 PM HAIL 6 NE TRIPP 43.29N 97.88W
07/03/2004 1.25 INCH HUTCHINSON SD PUBLIC
0921 PM HAIL 2 S WARD 44.13N 96.46W
07/03/2004 1.00 INCH MOODY SD PUBLIC
0926 PM HAIL 1 N LESTERVILLE 43.05N 97.59W
07/03/2004 1.75 INCH YANKTON SD EMERGENCY MNGR
0940 PM HAIL COLTON 43.79N 96.93W
07/03/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0949 PM HAIL 7 N YANKTON 42.99N 97.39W
07/03/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
0951 PM HAIL LESTERVILLE 43.04N 97.59W
07/03/2004 0.88 INCH YANKTON SD EMERGENCY MNGR
0951 PM HAIL UTICA 42.98N 97.50W
07/03/2004 1.75 INCH YANKTON SD EMERGENCY MNGR
0955 PM HAIL 5 N YANKTON 42.96N 97.39W
07/03/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
INTERSECTION OF US 81 HWY 303.
1010 PM HAIL YANKTON 42.89N 97.39W
07/03/2004 0.88 INCH YANKTON SD BROADCAST MEDIA
1013 PM HAIL CROOKS 43.66N 96.81W
07/03/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
1018 PM HAIL YANKTON 42.89N 97.39W
07/03/2004 1.00 INCH YANKTON SD EMERGENCY MNGR
WEST SIDE OF YANKTON.
1021 PM HAIL CROOKS 43.66N 96.81W
07/03/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
NICKLE SIZE HAIL AND LARGER.
1022 PM HAIL TYNDALL 42.99N 97.86W
07/03/2004 0.75 INCH BON HOMME SD PUBLIC
WEST SIDE OF TYNDALL.
1022 PM HAIL TYNDALL 42.99N 97.86W
07/03/2004 0.75 INCH BON HOMME SD PUBLIC
WEST SIDE OF TYNDALL.
&&
DPMThe Omaha radar (KOAX), 128 km away, was scanning. The volume nearest the first event began at 04:24 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415924, 5415991.